diabetestalk.net

Can Hypoglycemia Cause Brain Damage

Share on facebook

Hypoglycemia In Adults

Hypoglycemia in Adults Authors: Cara O'Shaughnessey, DO, Diabetes Fellow, Ohio University Heritage College of Osteopathic Medicine, O'Bleness Health System, Athens, OH Jay H. Shubrook, Jr., DO, FACOFP, FAAFP, Associate Professor of Family Medicine and Director of Diabetes Fellowship, Ohio University Heritage College of Osteopathic Medicine, Athens, OH Peer Reviewer: Ademola Adewale, MD, FAAEM, Director of Research and Medical Simulation, Assistant Program Director, Florida Hospital Emergency Medicine Residency, Orlando, FL This article is adapted from an article that originally appeared in the May 2012 issue of Primary Care Reports. Almost every emergency physician I know has missed a case of hypoglycemia in their career. I have. I have also been practicing long enough to have used "Dextrostix." Remember using them? Remember some of the values you obtained? Sometimes the results made no sense. But while they were imperfect, at least they enabled us to sometimes detect severe hypoglycemia at the patient's bedside in the emergency department (ED) without waiting for the central laboratory. Now, we have point-of-care (POC) glucose testing, so we have increased ability to detect hypogl Continue reading >>

Share on facebook

Popular Questions

  1. dadrf

    Metformin - are pains in legs, knees and feet a side effect of metformin?

    I just started taking metformin and am now having pains in my legs starting at the knees and down to... the foot. especially the front top of foot and shin. could metformin be causing this pain? its hurts to walk and my legs tire easily.

  2. LA

    Yes it is possible that you are having adverse side effects from the metformin and need to speak to the doctor about this as soon as possible. For reference the following is the page for reading about the side effects for metformin:

  3. Tomba

    Hey,
    I'm no doc & can't answer the question; however, I've had chronic, severe leg pain--both legs-- & other causes besides meds (according to neurologists, etc) can be a neuropathy, which is a pinched nerve in your spine (or compressed disks pinching a nerve); degenerative disk disease in lower back, or from a past back prob. In my case, I feel like searing fire & at same time like hit by a hammer; also numbness, tingling. I have Parkinsons: 1/2 docs think that's related, 1/2 say a past back trauma.
    If it's not the meds, there's good info on this site, and, primarily, your doc. about these topics.
    Tomba

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes